Record number :
928143
Title of article :
Policy iteration type algorithms for recurrent state Markov decision processes
Author/Authors :
Stephen D. Patek، نويسنده ,
Issue Information :
دوهفته نامه با شماره پیاپی سال 2004
Pages :
15
From page :
2333
To page :
2347
Abstract :
We introduce and analyze several new policy iteration type algorithms for average cost Markov decision processes (MDPs). We limit attention to “recurrent state” processes where there exists a state which is recurrent under all stationary policies, and our analysis applies to finite-state problems with compact constraint sets, continuous transition probability functions, and lower-semicontinuous cost functions. The analysis makes use of an underlying relationship between recurrent state MDPs and the so-called stochastic shortest path problems of Bertsekas and Tsitsiklis (Math. Oper. Res. 16(3) (1991) 580). After extending this relationship, we establish the convergence of the new policy iteration type algorithms either to optimality or to within >0 of the optimal average cost.
Journal title :
Computers and Operations Research
Link To Document :